Numéro
J. Phys. I France
Volume 3, Numéro 8, August 1993
Page(s) 1671 - 1675
DOI https://doi.org/10.1051/jp1:1993209
DOI: 10.1051/jp1:1993209
J. Phys. I France 3 (1993) 1671-1675

Distribution of conductance and its universal fluctuations in 1-D disordered, mesoscopic systems

A. K. Gupta1, A. M. Jayannavar2 and A. K. Sen1

1  Low Temperature Physics Section, Saha Institute of Nuclear Physics, 1/AF Bidhannagar, Calcutta 700 064, India
2  Institute of Physics, Sachivalaya Marg, Bhubaneswar 751 005, India


(Received 10 March 1993, revised 19 April 1993, accepted 18 May 1993)

Abstract
The evolution with length of the probability distribution for the two-probe conductance ( g2) of a disordered one-dimensional system is obtained numerically. It evolves from a strongly peaked distribution close to g2=1 in the small length limit towards another strongly peaked distribution near g2=0 in the large length limit. In the middle it goes through a quasi-diffusive regime where the distribution is nearly uniform. This is consistent with a universal conductance fluctuation of magnitude $\cong$0.3 e 2/h (as observed in a recent paper) occurs in such a domain.



© Les Editions de Physique 1993

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.